Hail, Duval
- When
- August 18, 5:20 PM EST
- Where
- Duval County, 1.38 mi WSW of (Jax)jacksnville Int
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 30.490, -81.700
Quarter size hail was observed at National Weather Service office.
Light southerly steering flow enabled the sea breezes to push inland which triggered scattered heavy rainfall producing storms over and unstable airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Light southerly steering flow enabled the sea breezes to push inland which triggered scattered heavy rainfall producing storms over and unstable airmass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 18, 1:34 PM EST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 234 PM EDT TUE AUG 18 2015 .NEAR TERM /THROUGH WEDNESDAY/... REST OF THIS AFTERNOON/EVENING...IMPULSE IN THE WEST TO SOUTHWEST FLOW IS HELPING TO TRIGGER NUMEROUS CONVECTION OVER THE PANHANDLE AND SW GEORGIA WHICH IS EXPECTED TO HELP ENHANCE SHOWERS AND STORMS COVERAGE ACROSS SE GA THIS AFTERNOON AND HAVE CONTINUED LIKELY POPS ACROSS THAT REGION WHILE ACTIVITY IS GETTING A SLOWER START ACROSS NE FL AND HAVE TWEAKED POPS TO AROUND 50% WHERE SEA BREEZE MERGERS TAKE PLACE NEAR THE U.S. 301 CORRIDOR AND THE SLOWER MOVEMENT ACROSS NE FL WILL STILL FAVOR SOME STORMS WITH HEAVY RAINFALL AND LOCALIZED FLOODING ISSUES...WHILE STORMS ACROSS SE GA WILL SEE A BIT MORE MOVEMENT OFF TOWARDS THE E/NE AND BETTER CHANCES OF SEEING GUSTY WINDS UP TO 50 MPH...WHILE ALL AREAS COULD SEE STRONG STORMS WITH EXCESSIVE LIGHTNING AS LARGER CELLS MERGE TOGETHER LATE THIS AFTERNOON AND DURING THE EARLY EVENING HOURS. TONIGHT...ACTIVITY WILL SEE THE LAST OF THE MERGERS ACROSS INLD NE FL AND COASTAL SE GA AROUND SUNSET WITH ACTIVITY ENDING BY MIDNIGHT...WITH LINGERING CONVECTIVE DEBRIS CLOUDS OVERNIGHT. SOME PATCHY FOG NEAR RAIN SOAKED AREAS WILL BE POSSIBLE TOWARDS MORNING OTHERWISE TYPICAL MUGGY OVERNIGHT LOWS IN THE MID/UPPER 70S. WEDNESDAY...VERY LITTLE CHANGE EXPECTED WITH MOIST WEST/SOUTHWEST STEERING FLOW AND DAYTIME HEATING INTERACTING WITH LOCAL SEA BREEZE FRONTS AND PRECIP WATER AMOUNTS CLOSE TO 2 INCHES TO KICK- OFF THE USUAL SCATTERED TO NUMEROUS SHOWERS AND STORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. MAX TEMPS INTO THE LOWER 90S WITH HEAT INDICES INTO THE 100-105 DEG RANGE ONCE AGAIN. MAIN THREAT FROM THE STORMS WILL CONTINUE TO BE LOCALIZED HEAVY RAINFALL ALONG WITH A FEW STRONG STORMS WITH GUSTY WINDS AND EXCESSIVE LIGHTNING. STORM MOTION STILL TOWARDS THE EAST/NORTHEAST AROUND 10-15 MPH. .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... UPPER RIDGE DOMINATES THE AREA THURSDAY/FRIDAY. THIS WILL SUPPORT SLIGHTLY ABOVE NORMAL MAX/MIN TEMPS...AND DAILY CHANCES FOR SCATTERED AFTERNOON/ EVENING SHOWERS/T-STORMS SUPPORTED PRIMARILY BY SEA BREEZES. .LONG TERM /SATURDAY THROUGH TUESDAY/... UPPER RIDGE OVER AREA IS FLATTENED BY TROUGH PASSING NORTH OF THE AREA. BY TUESDAY...MODEL GUIDANCE SUGGESTS WEAK TROUGH OVER SOUTHEASTERN STATES. EXPECT NEAR TO SLIGHTLY ABOVE NORMAL TEMPS OVER THE WEEKEND INTO EARLY NEXT WEEK...WITH SCATTERED AFTERNOON/EVENING SHOWERS/T-STORMS EACH DAY...PRIMARILY ALONG SEA BREEZES. && .AVIATION... SCATTERED TO NUMEROUS STORMS EXPECTED AT TAF SITES AND HAVE INCLUDED TEMPO GROUP FROM 20Z-23Z EXCEPT FOR KSGJ WHERE SEA BREEZE FRONT SHOULD PUSH INLAND FROM THEIR LOCATION. ACTIVITY SHOULD END AROUND SUNSET WITH LINGERING VFR MID/HIGH CLOUDS OVERNIGHT AND PATCHY FOG POSSIBLE AND HAVE INCLUDED 6SM BR AT LIKELY LOCATIONS FOR NOW. && .MARINE... HIGH PRESSURE WILL REMAIN EAST OF THE REGION WITH A SOUTH TO SOUTHWEST FLOW THROUGH THE REMAINDER OF THE WEEK. A WEAKENING FRONTAL BOUNDARY WILL SLIDE INTO THE LOCAL WATERS FROM THE NORTH THIS WEEKEND WITH A SHIFT TO WINDS FROM THE NORTHEASTERLY DIRECTION. SPEEDS WILL REMAIN AT 10-15 KNOTS OR LESS THROUGH THE PERIOD AND SEAS GENERALLY IN THE 2-3 FT WITH NO HEADLINES EXPECTED AND MAIN THREAT WILL CONTINUE TO BE ANY OFFSHORE MOVING THUNDERSTORM ACTIVITY WITH GUSTY WINDS...LIGHTNING AND HEAVY RAINFALL. RIP CURRENTS: LOW RISK. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 94 75 93 / 50 50 30 50 SSI 78 89 77 87 / 40 40 20 50 JAX 75 92 75 92 / 40 60 20 60 SGJ 76 89 75 89 / 30 50 20 60 GNV 74 92 74 90 / 40 60 20 70 OCF 74 92 74 90 / 40 60 20 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/WOLF/COMBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT TUE AUG 18 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-190815- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 930 AM EDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS STORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 PM EDT TUE AUG 18 2015
FLZ024-124-GAZ165-166-182145-
INLAND NASSAU FL-COASTAL NASSAU FL-INLAND CAMDEN GA-
COASTAL CAMDEN GA-
500 PM EDT TUE AUG 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NASSAU AND SOUTHEASTERN
CAMDEN COUNTIES UNTIL 545 PM EDT...
AT 500 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KINGSLAND. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO PEA SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN
BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ST. MARYS...KINGSLAND...FERNANDINA BEACH...WOODBINE...CALLAHAN...
KINGS BAY BASE...YULEE...COLESBURG...DOVER BLUFF...CUMBERLAND ISLAND
AND HARRIETTS BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3074 8147 3084 8147 3087 8155 3066 8147
3068 8146 3055 8148 3057 8193 3058 8193
3105 8170 3103 8150 3102 8145 3099 8163
3097 8147 3090 8145 3098 8141 3097 8141
TIME...MOT...LOC 2100Z 102DEG 1KT 3079 8165
WALSHThe Jacksonville radar (KJAX), 1 km away, was scanning. The volume nearest the first event began at 22:18 UTC.
1 hail, 1 flood, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail was observed at National Weather Service office.
Street flooding was reported along Main Street North and side roads.
A tree was blown down across Ferry Road. The cost of damage was estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598909, 598908, 598910.